Alert archive / New Jersey / Small Craft Advisories in 2025

Small Craft Advisory 27, NWS Philadelphia/Mount Holly

February 19, 2025

NWS Philadelphia/Mount Holly issued this small craft advisory at Feb 19, 2025, 1:23 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2025, 1:23 AM EST (06:23 UTC)
Expired
Feb 19, 2025, 6:00 AM EST
In force
5 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

682 
WHUS71 KPHI 190623
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
123 AM EST Wed Feb 19 2025

ANZ430-431-192015-
/O.NEW.KPHI.SC.Y.0027.250219T0623Z-250219T1100Z/
/O.UPG.KPHI.GL.A.0006.250220T2300Z-250221T1500Z/
/O.NEW.KPHI.GL.W.0010.250220T2300Z-250221T1500Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
123 AM EST Wed Feb 19 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...
...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO 10 AM EST
FRIDAY...

* WHAT...For the Small Craft Advisory, northwest winds 10 to 20 
  kt with gusts up to 25 kt and choppy waters. For the Gale 
  Warning, northwest winds 20 to 30 kt with gusts up to 35 kt 
  and very rough waters expected.

* WHERE...Delaware Bay.

* WHEN...For the Small Craft Advisory, until 6 AM EST early this 
  morning. For the Gale Warning, from 6 PM Thursday to 10 AM EST 
  Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ453>455-192015-
/O.NEW.KPHI.SC.Y.0027.250219T0623Z-250219T1100Z/
/O.UPG.KPHI.GL.A.0006.250220T2300Z-250221T1500Z/
/O.NEW.KPHI.GL.W.0010.250220T2300Z-250221T1500Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
123 AM EST Wed Feb 19 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...
...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO 10 AM EST
FRIDAY...

* WHAT...For the Small Craft Advisory, northwest winds 15 to 20 
  kt with gusts up to 25 kt. For the Gale Warning, northwest 
  winds 20 to 30 kt with gusts up to 35 kt and seas 3 to 6 ft 
  expected.

* WHERE...Coastal waters from Great Egg Inlet NJ to Fenwick 
  Island DE out 20 nm.

* WHEN...For the Small Craft Advisory, until 6 AM EST early this 
  morning. For the Gale Warning, from 6 PM Thursday to 10 AM EST 
  Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ450>452-192015-
/O.NEW.KPHI.SC.Y.0027.250219T0623Z-250219T1100Z/
/O.CON.KPHI.GL.A.0006.250220T2300Z-250221T1500Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
123 AM EST Wed Feb 19 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

* WHAT...For the Small Craft Advisory, northwest winds 15 to 20 
  kt with gusts up to 25 kt. For the Gale Watch, northwest winds 
  15 to 25 kt with gusts up to 35 kt and seas 3 to 6 ft possible.

* WHERE...Coastal waters from Sandy Hook to Great Egg Inlet NJ 
  out 20 nm.

* WHEN...For the Small Craft Advisory, until 6 AM EST early this 
  morning. For the Gale Watch, from Thursday evening through 
  Friday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Feb 18, 9:50 PM EST, 3 hours 33 minutes earlier.

Area forecast discussion, Feb 18, 9:50 PM EST, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
950 PM EST Tue Feb 18 2025

.SYNOPSIS...
A strong area of high pressure centered across the Midwest and
northern Plains will extend more into our area tonight and
Wednesday. An area of low pressure develops off the Carolina coast
Wednesday then tracks northeastward and out to sea through Thursday.
High pressure will build in later Friday into Saturday, then low
pressure tracks across the Great Lakes region early next week with a
weak cold front approaching our area.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
High pressure building in from the west slides south and off the Mid-
Atlantic coast late tonight through Wednesday morning. Another cold
and breezy night on tap with lows dropping into the single digits in
the southern Poconos, and in the teens elsewhere. Min wind chill
values will mostly be in the single digits, but as low as -13 in
portions of the southern Poconos. Will go ahead and issue a Cold
Weather Advisory for Carbon and Monroe counties late tonight through
Wednesday morning.

Cold and dry for most of the area on Wednesday. Temperatures will
struggle to reach the freezing mark with highs generally in the mid
and upper 20s.

A deep closed H5 low moves into the Midwest on Wednesday, and
surface low pressure develops out ahead of it over the Gulf Coast
states. This low lifts to the north and east and takes a run at the
Mid-Atlantic during the day. Snow will move into the eastern shores
of Maryland and southern Delaware late in the day, and minimal snow
accumulations (less than an inch) are possible through dusk.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY/...
Regarding this storm, most of the models continue to show a southern
and eastward track, keeping the bulk of the snow south and east of
the local forecast area. However, the NAM remains bullish with
warning level snow across portions of Delmarva and southeast New
Jersey. Once again, the NAM seems too explosive given a relative
lack of upper level support, and the QPF field is far displaced from
the center of the low. WRF-NSSL is now showing warning level snow
across portions of southern Delaware and even into far southern New
Jersey, but this is the only model indicating anything close to
that. Consensus guidance keeps the low too far south for much.

The surface low will pass off the Mid-Atlantic coast late Wednesday
night through Thursday morning. Once the surface low moves offshore,
the closed H5 low will pass through the region Thursday afternoon.
This will bring widely scattered show showers to the region with
minimal snow accumulation.

Overall, the following snowfall totals can be expected:

Less than an inch over the southern Poconos, northern New Jersey,
the Lehigh Valley down to the I-95 corridor, and the Delaware
Valley.

Up to an inch or so for most of southern New Jersey and most of
coastal New Jersey.

1 to 3 inches for southern portions of the eastern shores of
Maryland, southern Delaware, and extreme southeast New Jersey.

Will go ahead and issue a Winter Weather Advisory for Caroline and
Talbot counties for 2 inches of snow. Will also hold on to the
Winter Storm Watch for Sussex county (DE) as although the most
likely scenario is for 2 to 4 inches of snow, which is Advisory
criteria, cannot rule out the possibility for 5 inches, which would
be Warning criteria. If the low takes a little bit more of a western
track, then Advisory level snow would be possible for Cape May
county as well. But confidence remains too low for that to
happen.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Summary...The cold eases as it turns milder over the weekend
and especially early next week.

Synoptic Overview...An upper-level trough shifts to our east later
Friday with some weak ridging briefly sliding across our area. A
shortwave trough then moves through Saturday, followed by another
upper-level trough potentially arriving during early next week. At
the surface, high pressure builds over our area later Friday into
Saturday before weakening and shifting to our southwest. A weak cold
front or surface trough may move through Saturday night into Sunday.
Low pressure moving across the Great Lakes Monday into Tuesday
should pull a warm front to our north, with a surface trough or weak
cold front approaching from the west during Tuesday.

For Thursday night and Friday...An upper-level trough is forecast to
be shifting to our east Thursday night. This will quickly take
deepening surface low pressure well out to sea. As the core of the
upper-level trough is initially overhead to start Thursday evening,
a few snow showers may occur especially closer to portions of our
coastal areas before ending. In the wake of the deepening surface
low, strong high pressure starts to extend toward the Ohio Valley.
This will place our region within an area of a tightened pressure
gradient. Cold air advection initially will assist in more efficient
mixing and therefore a gusty northwest wind will be with us right
through Friday. Peak wind gusts look to be in the 25-35 mph range at
this point. The pressure gradient starts to loosen some Friday night
and at least partial decoupling should take place and therefore the
surface winds are forecast to diminish quite a bit. It will be cold
Thursday night with low temperatures dropping into the lower 20s to
mid/upper teens, and with the added gusty wind the wind chills will
dive down into the single digits with even below zero in parts of
the Poconos. Some ridging aloft starts to arrive later Friday with
heights rising some. Friday will be a day of transition as the air
mass starts to modify some, and high temperatures are forecast to be
in the 30s (some 20s in the Poconos to northwest New Jersey).

For Saturday and Sunday...The flow aloft is more zonal Saturday and
with surface high pressure weakening some and settling well to our
southwest, a shortwave trough may quickly slide across our area
Saturday night. Some guidance is a bit sharper with this feature and
therefore offers some light precipitation, however there is some
uncertainty with this. For now, opted to keep the forecast dry
through the weekend. Given the core of the cold air has retreated
well to our north and northeast, a milder pattern will result in
high temperatures increasing some each day with widespread 40s
forecast for Sunday afternoon.

For Monday and Tuesday...An upper-level trough may amplify eastward
from south-central Canada to the Ohio Valley. This would support
surface low pressure in the vicinity of the Great Lakes region as it
tracks eastward. A warm front should be lifting north of our area or
already be to our north, then a trough or weak cold front may arrive
Tuesday. As of now this feature may be more of a clipper-type system
with limited moisture, however there is plenty of time for this
scenario to change within the suite of model guidance including the
National Blend of Models output. Either way, the pattern looks to
favor a milder one during this time with high temperatures reaching
or topping 50F both afternoons for portions of our area.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...VFR. W-NW winds 15 to 20 kt with 25 to 30 kt gusts,
gradually diminishing to less than 10 kt after 06Z. High confidence.

Wednesday...VFR. W-NW winds 5 to 10 kt. High confidence.

Wednesday night...Sub-VFR likely in SN at KMIV/KACY. Otherwise, VFR.
N winds 5 to 10 kt. Moderate confidence.

Outlook...

Thursday...Sub-VFR possible in show showers in the afternoon.
Northwest winds 10-15 knots with 20-25 knots gusts.

Thursday night and Friday...VFR. Gradually decreasing cloud cover
Thursday night. Northwest wind gusts up to 30 knots.

Saturday and Sunday...VFR overall with lighter winds.

&&

.MARINE...
Small Craft Advisory conditions in effect for the ocean for
most of tonight for NW winds 15 to 20 kt with 25 to 30 kt gusts.
Conditions subside to sub-SCA criteria through the night.

Sub-SCA conditions for Wednesday and Wednesday night. VSBY
restrictions in SN developing Wednesday night, especially for
southern ocean waters.

Outlook...

Thursday...Small Craft Advisory conditions possible due to
northwest winds increasing to 15-20 knots with gusts up to 25
knots.

Thursday night and Friday...Gale Watch issued for Thursday evening
through most of Friday morning with northwest wind gusts of 35-40
knots possible. Light freezing spray possible Thursday night into
Friday morning.

Saturday and Sunday...The conditions are anticipated to be below
Small Craft Advisory criteria.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Cold Weather Advisory until 7 AM EST Wednesday for PAZ054-055.
NJ...None.
DE...Winter Storm Watch from Wednesday afternoon through Thursday
     afternoon for DEZ003-004.
MD...Winter Weather Advisory from 1 PM Wednesday to 6 PM EST
     Thursday for MDZ019-020.
MARINE...Gale Watch from Thursday evening through Friday morning for
     ANZ430-431-450>455.
     Small Craft Advisory until midnight EST tonight for ANZ450>455.

&&

SYNOPSIS...Gorse
NEAR TERM...MPS
SHORT TERM...MJL/MPS
LONG TERM...Gorse
AVIATION...Gorse/MJL/MPS
MARINE...Gorse/MPS

In the hours before

Special weather statement, Feb 19, 12:28 AM EST, 55 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1228 AM EST Wed Feb 19 2025

DEZ001-NJZ016>019-PAZ070-071-106-190900-
New Castle-Salem-Gloucester-Camden-Northwestern Burlington-
Delaware-Philadelphia-Lower Bucks-
Including the cities of Wilmington, Pennsville, Glassboro,
Camden, Cherry Hill, Moorestown, Mount Holly, Media,
Philadelphia, Morrisville, and Doylestown
1228 AM EST Wed Feb 19 2025

...LOW WATER LEVELS ON THE TIDAL DELAWARE RIVER THROUGH EARLY
THIS MORNING...

Strong northwest winds are causing low waters levels along the
tidal Delaware River and its tidal tributaries early this
morning. The low water levels may cause navigation problems
around the time of low tide. Use extra caution to avoid running
aground. Water levels are expected to drop to around 2 to 2.5
feet below Mean Lower Low Water.

Low tide has already occurred at Reedy Point. Low tide at the
Philadelphia Coastal Guard Station occurred at 12:10 AM. Low tide
at Trenton occurs at 1:29 AM.

The northwest winds are expected to subside into the day
Wednesday, however low water levels may still occur near the times
of low tide through Wednesday night.

Staarmann

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 1:23 AM ESTGale WarningPHI61 hr
Feb 19, 2:16 PM ESTSmall Craft AdvisoryPHI25 hr

Nearby

Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.